Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

yeast infection and monistate?

Ok I have been on the monistate for 4 days know.. wouldn't you think that it should be pretty much gone by know? I don't have any discharge it's just my lips are still itchy and burny, they are getting better I just thought it would be gone by know! Should it be? I hate taking all these meds I don't like taking meds while pregnant at all...

Answer Question
 
randilinn

Asked by randilinn at 9:16 AM on Feb. 5, 2010 in Pregnancy

Level 13 (1,254 Credits)
Answers (11)
  • did your dr confirm it was a yeast infection? It could be something else if the meds are not clearing it up
    peanutsmommy1

    Answer by peanutsmommy1 at 9:21 AM on Feb. 5, 2010

  • No I called her and told her what was going on and she said it sounded like a yeast infection.. and really for me it felt like one other than I didn't have any discharge... I have had soooo many yeast infections that it isn't surprising that I have one..I was also taking meds for a uti when I got the infection.. I don't know if that helps?
    randilinn

    Answer by randilinn at 9:29 AM on Feb. 5, 2010

  • The antibiotics are probably why you got the yeast infection. The itching and burning could be from the infection, or it could be from the antibiotics killing all the good bacteria. I had that happen in college; the nurse thought it was bacterial so she hit me with two or three anti-bac treatments and wiped out the good bacteria, my gynecologist told me to start taking probiotics to re-grow them or eat activia. The probiotics need to have lactobacillus in them. That may help, and it's a good idea to take probiotics every time you take antibiotics if you are prone to yeast infections. That will keep the antibiotics from just killing all the bacteria in your body and leaving you open to yeast infections.
    preacherskid

    Answer by preacherskid at 9:37 AM on Feb. 5, 2010

  • Can this happen at any time because I have never gotten an infections from taking an antibiotic b4 that I know of?
    randilinn

    Answer by randilinn at 9:41 AM on Feb. 5, 2010

  • try some hydrocortisone cream for the itching and burning. My dr recommended that me and it was a life saver.
    Crystal1124

    Answer by Crystal1124 at 9:45 AM on Feb. 5, 2010

  • Any time Im on an antibiotic I also take the vitamin acidophilus which will add the good bacteria that the antibiotic will kill. I am also pretty prone to yeat infections so that usally helps. And its a vitamin so its good for you. Acidophilus is also found in yogurt so if you like it eat it up. Good Luck
    Haileysmom826

    Answer by Haileysmom826 at 10:29 AM on Feb. 5, 2010

  • just the hormone changes can cause a yeast infection when your preg.....i never got a yeast infection b4 i got preg. and with this pregnancy ive had 2 and have not been on anitbiotics at all.....i cannot use monistat im allergic to it, but my OB gave me dyflucan to take, but im in my 3rd trimester...maybe you shoud ask if you can take that perscription.
    Anonymous

    Answer by Anonymous at 10:29 AM on Feb. 5, 2010

  • I think it says on the box that it takes 7 days to completely clear up.
    mompam

    Answer by mompam at 10:32 AM on Feb. 5, 2010

  • i also think it can take a bit longer than 4 days. both pregnancy and antibiotics can increase your chances of getting a yeast infection so it could have been one or the other, or a combination of the 2. hope you feel better. i had a yeast infection at the beginning of my pregnancy, i had a reaction to monistat and so had to get clotrimazole instead! i put the monistat in and the burning was unbelievable! i had to run to the bath and rinse it out the best i could. i know tmi.... feel better!
    Anonymous

    Answer by Anonymous at 10:52 AM on Feb. 5, 2010

  • "Can this happen at any time because I have never gotten an infections from taking an antibiotic b4 that I know of?"
    Answer: As far as I know it is completely random. The combination of pregnancy, antibiotics, and a pre-disposition to yeast infections are probably why you got one this time around. I would wait the full 7 days for it to clear before calling a doctor, but it won't hurt you any to try a probiotic. If you are using the external cream that comes in the pack, stop. That always made the itching and burning worse for me. Keeping dry and maybe taking a bath with baking soda in the water may help it clear up a little.
    preacherskid

    Answer by preacherskid at 1:33 PM on Feb. 5, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN